Neurontin may cause hives

Discussion in 'Fibromyalgia Main Forum' started by rocky76, Jan 22, 2011.

  1. rocky76

    rocky76 Member

    Neurontin may cause hives (itchy welts)

    This drug may also cause the following symptoms that are related to hives

    •Allergic reactions (may include a sudden severe drop in blood pressure; rapid heart rate; skin rash, itching, hives; itchy, runny, congested nose; red itchy, watery eyes; shortness of breath, wheezing, cough, hoarseness, chest tightness; nausea, vomiting, abdominal cramps, diarrhea; irritation of the stomach and esophagus) Allergic reactions

    •Cutaneous vasculitis (inflammation of small blood vessels that affect the skin and cause rash, but may involve other organs of the body as well) Cutaneous vasculitis

    •Leukocytoclastic vasculitis (inflamed blood vessels with rash - often involving legs but may involve other organs - small reddish, purple or yellow/brown raised spots) Leukocytoclastic vasculitis
    •Cysts Cysts

    •Death of skin tissue (skin necrosis) Death of skin tissue

    •Deep vein thrombophlebitis (blood clots that occur in the larger, "deep" veins - can cause pain, redness/inflammation, swelling, and fever) Deep vein thrombophlebitis

    •Eczema (inflamed, red, itchy, scaking skin rash with sores and crusting) Eczema

    •Genital itching Genital itching

    •Herpes zoster infections (shingles - causes a rash with groups of tiny fluid-filled, often painful blisters) Herpes zoster infections

    •Inflammation of the iris or around the iris (donut-shaped circle in the front of the eye that surrounds the pupil - may cause redness, light sensitivity, tearing, decreased vision, and a small constricted pupil) Inflammation of the iris or around the iris

    •Papular rash (tiny solid, raised bumps in the skin - that do not contain pus) Papular rash

    •Peptic ulcer (ulcer in the stomach or duodenum/part of the intestines that connect to the stomach) Peptic ulcer

    •Psoriasis (dry scaly red skin patches) Psoriasis

    •Rash with bumps beneath the skin Rash with bumps beneath the skin

    •Scalp seborrhea (dryness, dandruff, crusting, scaling of scalp) Scalp seborrhea

    •Shingles (herpes zoster) Shingles

    •Thrombophlebitis (blood clots and inflammation in veins - cause pain, redness, and swelling) Thrombophlebitis

    •Underactive thyroid gland ("hypothyroidism" - low levels of thyroid hormone - may cause subtle or extreme loss of energy; sluggisheness; hoarse voice; heavy menstruation; puffy face/eyes; pale, dry skin; weight gain; sensitivity to cold; constipation; muscle aches/stiffness/weakness; increased cholesterol levels; anemia; hearing loss; elevated CK/creatinine phosphokinase; abnormal liver blood tests; thinning of the hair and eyebrows; loss of body hair; depression; decreased body temperature; coma) Underactive thyroid gland

    [This Message was Edited on 01/28/2011]
  2. rocky76

    rocky76 Member

    and had almost every symptom listed above...

    I stopped it 6 months ago after I got hives so bad...

    I'm still suffering from the hives all over my body...

    FUN TIMES....

    I've started a new fashion statement with my velour clothes worn inside out...

  3. JLH

    JLH New Member

    I have taken it forever, 10-15 years maybe, and have never had any problems with it.
  4. skeptik2

    skeptik2 Member

    I take 8 capsules a day, 300mg each (2, 4xdaily) and I
    have had bad hives once, but not after that.

    Otherwise, I wouldn't be here without it; it has controlled
    my severe neuropathic pain in my feet.

    It has been good to me.

  5. rocky76

    rocky76 Member

    and I swore by it...
    Helped with everything ...
    I thought,,
    Until I started to get odd symptoms...
    And then the Hives...
    so for the last 6 months I have been fighing
    these horrible full body hives..and big welts..
    I'm slowly getting better...
    Just want you guys to know that after awhile you can
    become allergic to it..and it hides in your fat cells so
    it takes along time to get out of your system...
    I was taking 1,200 mil a day....
    Hubby takes huge amounts for seizure disorder...
  6. rocky76

    rocky76 Member

    I have been treated for everyone of the symptoms listed above....

    Just beware...

  7. gapsych

    gapsych New Member


    After six months the neurontin should be out of your system. I don't know if side effects can last that long.

    Maybe something else is causing the hives? An allergist might help. Has your doctor ruled out shingles?

    I had an allergic reaction and the hives were so bad I had to take steroids for a short period of time and they gave me several shots of an antihistamine (?), in the ER. I was miserable.

    You probably know this but if you start having difficulty swallowing, throat tightening, breathing, call 911 immediately. This is what happened to me. We never found out what caused the allergic reaction.

    Keep us posted.

    [This Message was Edited on 01/29/2011]